I have osteoarthritis and have had it for 3 years. i'm 27, its been really hard, everything hurt, I couldn't do much (especially exercise) daily activities were hard, a friend was a yoga instructor, she said come to my class, you must try yoga, i couldn't believe the next day i didn't hurt, couldn't believe it. i've been doing yoga for a year now. . . gentle yoga for awhile and now i'm able to do Vinyasa, it changed my life!! I had gone to 3 doctors who all told me i needed to get a hip replacement. . . at my age. . um, NO!! So i had find a way on my own. Here's what i did: I've been eating better, start with a juicer. I finally found a doctor willing to step outside the box. he said lets try PRP (Platelet Rich Plasma therapy), its an injection of your own blood. And i just went through my second one. . . and i really think its working. i've been walking everyday (sometimes a mile) and its not as painful. I feel wonderful. Seriously search PRP, i want to tell the world about it. i've never felt this good in such a long time!! Good luck to you!! Your not alone!!!
If the popping sound is followed by pain then this may be due to any damage in the tissue. If the cracking sounds you get are not associated with any pain then you need not worry for that as they are normal and nothing but the escaping of the gases from the fluid and by reducing weight I donít think will have any effect on the cracking sounds.
I too have OA, in just about all my joints, and DDD(degenerative disc disease) in my spine. I was over weight and my PCP talked me into having gastric bypass surgery, I am 2 years and 5 months out from surgery, and have lost over 100 lbs. Surgery was to help to eleveate the pain. I also have fibromyalgia, but that's beside the point. I know that it is very painful (OA) and the weight loss has helped, somewhat, but I have develpoed it in other parts of my body. I have been tested for Lupus and RA, with my labs coming back normal. I was "MIS"diagnosed back in about 2006 with Lupus and placed on 2 medications, went to a Rhuematologist and she undiagnosed me and took me off of the meds. I know that after my initial weight loss I did feel better. I'm by no means suggesting the surgery, I just think diet and exercise would help you feel better. OA is a very painful disease that did hit me at a young age, all of my family have some sort of arthritis.
I hope you get some help from these posts...healthboards is a very helpful and supportive place to visit and vent at times. I have been known to vent...good luck to you!! tiff-cher
I know this post is a little old but, I wanted to ask you if you think it might be a back problem/ muscle strain. Ive been going through something kinda similar and it came over night. The next day my knees hips and shoulders wrist were hurting. Before all of it happened I was painting and playing the Nintendo dance game. Im a little out of shape and I think I hurt myself. Ive had MRIs done and I have several disc that are bulging and slight scoliosis in upper back. When all this happened I first thought RA b/c my grandma had it. The doctor has been seeing my over a year and after blood work I don't have it. He said fibromyalgia. But since this came over night I think its from an injury, tight muscles inflaming nerves. I have days that are worse than others so that tells me it cant be arthritis. Plus Im never "stiff" which is common with arthritis. My pain feels like a tooth ache, and burns. Has felt like that for almost a year and then I did the elliptical and aggravated it even more and started having cold burning sensations and twitching.
Anyways I read you were playing the bowling Nintendo Wii so maybe you pulled your muscles and it it pressing on your nerves/ and you might have back disc issues as well. It just seems odd that arthritis would start on so suddenly. So you might want to look into this more, hot showers, baths, gentle stretching. How are you doing now?
Hi about the swelling in the legs sometime it can be heart related something about one side of the heart not pumping right might want to check that out. Or are you on neurontin or lyrica they can cause extremity swelling. Cathy